MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2020-040
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo, concentric lesion in a mildly tortuous, 99% stenosed posterior tibial artery.A 2.0x40mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced without resistance and the balloon did not expand and was losing pressure during the first inflation.A non-abbott balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number: (b)(4).The incident information was reviewed; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing of the balloon material, materials, inflation technique, interactions with other devices, lesion calcification and tortuosity, a previously implanted stent or insufficient preparation prior to use.The investigation was unable to determine a conclusive cause for the reported balloon rupture.It is possible that the during advancement through the mildly tortuous, 99% stenosed anatomy, the balloon became compromised or damaged resulting in the reported inflation issue due to the balloon rupture; however, this could not be confirmed.The inflation issue appears to be related to circumstances of the procedure there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8651904
Report Number2024168-2019-04184
Device Sequence Number265329
Product Code LIT
UDI-Device Identifier08717648155956
UDI-Public08717648155956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberA2020-040
Device Lot Number7010341
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1